Alert archive / Kansas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 201, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 10, 2010, 4:55 PM MDT for Wallace County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2010, 4:55 PM MDT (22:55 UTC)
- Expired
- Jul 10, 2010, 5:34 PM MDT
- In force
- 39 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wallace County, KS
The radar
The Goodland radar (KGLD), 50 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 12:55 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 974 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:00 PM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 10, 2:00 PM MDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT SAT JUL 10 2010 .DISCUSSION... 200 PM MDT SAT JUL 10 2010 THUNDERSTORM COVERAGE WILL INCREASE THROUGH THE REST OF THE DAY AS A DISTURBANCE CURRENTLY MOVING OVER THE FRONT RANGE CONTINUES A SOUTHEAST MOVEMENT TOWARD OUR AREA. THESE STORMS ARE EXPECTED TO MERGE INTO A LARGE CLUSTER TONIGHT AS LOW LEVEL JET INTERACTS WITH A SFC TROUGH. IN ADDITION TO EXPECTATION OF SEVERE WEATHER LOCALLY HEAVY RAINFALL AND FLASH FLOODING POSSIBLE. FOR SUNDAY AREA UNDER SUBSIDENCE AHEAD OF THE NEXT DISTURBANCE WITHIN NORTHWEST FLOW THAT MOVES THROUGH SUNDAY NIGHT. ADJUSTED TIMING OF POPS FROM WEST TO EAST WITH OVERALL SLIGHT CHANCE MENTION. AFTERNOON TEMPERATURES IN THE LOW TO MID 90S. ON MONDAY ANOTHER WEAK DISTURBANCE MOVES THROUGH DURING THE AFTERNOON AND EVENING SUPPORTING CURRENT SLIGHT CHANCE THUNDERSTORM FORECAST. AFTERNOON TEMPERATURES UPPER 80S EAST...LOW TO MID 90S ACROSS FAR EASTERN COLORADO. TUESDAY LOOKING DRY AS UPPER FLOW BECOMES WESTERLY. 850 TEMPERATURES SUPPORTING TEMPERATURES OF 100+ ACROSS THE AREA WHILE 2M/MOS GUIDANCE NUMBERS AVERAGING A FEW DEGREES COOLER. PARTIAL MIXING AT 850 STILL SUPPORTS HIGHS AROUND 100. HAVE UPPED HIGHS INTO THE UPPER 90S/LOW 100S WITH THE POSSIBILITY THAT THESE MAY BE ON THE LOW SIDE. GFS/NAM HANDLING SFC PRESSURE/WIND FORECASTS DIFFERENTLY WHICH COULD IMPACT TEMPERATURE FORECAST. WEDNESDAY-SATURDAY...DEEP UPPER LOW JUST NORTH OF THE US BORDER MOVES EAST WEDNESDAY PUSHING A FRONT INTO/THROUGH THE AREA SUPPORTING A CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS SLIGHTLY COOLER TEMPERATURES WITH READINGS IN THE MID 90S. FOR THURSDAY SFC WINDS VEER TO THE SOUTHEAST BEHIND THE DEPARTING SFC HIGH AS UPPER FLOW NEARLY ZONAL. 850 TEMPS WOULD SUPPORT HIGH TEMPERATURES IN THE LOW TO MID 80S...COOLER THAN THE MEX GUIDANCE WHICH IS SEVERAL DEGREES WARMER. USED HPC GUIDANCE AND KNOCKED A FEW DEGREES OFF AS A START. AFTERNOON/EVENING THUNDERSTORMS AGAIN POSSIBLE. FOR FRIDAY AND SATURDAY UPPER HIGH CENTER EXPECTED OVER THE FOUR CORNERS AREA WITH LIGHT STEERING FLOW OVER THE AREA. SFC WINDS BECOMING MORE SOUTHERLY WITH SLOWLY WARMING AFTERNOON TEMPERATURES...NEAR 90 FRIDAY AND LOW 90S SATURDAY. 07 && .AVIATION... 1140 AM MDT SAT JUL 10 2010 FOR 18Z TAFS...MAIN CONCERN FOR THE PERIOD WILL BE POTENTIAL FOR THUNDERSTORMS AS SHORT WAVE TROUGH/WEAK COLD FRONT WORK THERE WAY ACROSS THE AREA BTWN 22 AND 06Z. ALREADY SEEING SOME WEAK CONVECTION DEVELOP ALONG FRONT NEAR KLIC...WITH FRONT ITSELF EXTENDING BACK TOWARDS KOGA. WHILE THINK THERE WILL BE STORMS AROUND WHICH MAY DEVELOP INTO A MCS EARLY IN THE EVENING...LARGE SPREAD BETWEEN SHORT TERM AND HIGH RESOLUTION GUIDANCE KEEPS CONFIDENCE TOO LOW TO MENTION A PREVAILING TS IN EITHER TAF AT THIS TIME. JRM && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Jul 10, 10:33 AM MDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1033 AM MDT SAT JUL 10 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111315- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1033 AM MDT SAT JUL 10 2010 /1133 AM CDT SAT JUL 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THE CHANCE FOR SEVERE THUNDERSTORMS WILL EXIST ACROSS THE ENTIRE AREA DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL TO AROUND GOLFBALL SIZE...DAMAGING WINDS AND LOCALLY HEAVY RAIN. STORMS ARE EXPECTED TO DEVELOP ALONG A TROUGH AXIS CENTERED ALONG A WAUNETA TO FLAGLER LINE AFTER 1 PM MDT (2 PM CDT) AND MOVE ACROSS THE ENTIRE AREA THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE STORMS WILL BE POSSIBLE ACROSS THE TRI-STATE AREA FROM SUNDAY NIGHT THROUGH MID WEEK. ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE ACROSS THE AREA ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JRM
In the hours before
Local storm report, Jul 10, 3:35 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
335 PM MDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 10 WSW PALISADE 40.29N 101.28W
07/10/2010 E1.75 INCH HITCHCOCK NE TRAINED SPOTTER
SPOTTER ALSO ESTIMATES PEAK WIND GUST OF 50 MPH.
&&
FOLTZSpecial weather statement, Jul 10, 4:15 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
415 PM MDT SAT JUL 10 2010
NEZ079-080-102245-
DUNDY-HITCHCOCK-
515 PM CDT SAT JUL 10 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY AND HITCHCOCK COUNTIES IN SOUTHWEST
NEBRASKA...
AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAX...MOVING NORTHEAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4009 10107 4004 10139 4025 10149 4035 10108
4035 10106
TIME...MOT...LOC 2214Z 246DEG 28KT 4016 10133
MENTZERSpecial weather statement, Jul 10, 4:24 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 424 PM MDT SAT JUL 10 2010 KSZ013-102300- SHERMAN- 424 PM MDT SAT JUL 10 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS... AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL THUNDERSTORMS ACROSS SHERMAN COUNTY. ONE STORM WAS LOCATED 6 MILES SOUTH OF EDSON WHILE SANOTHER WAS 12 MILES NORTHWEST OF GOODLAND. STORMS WERE MOVING EAST AT 20 MPH. STORMS HAVE THE CAPABILITY OF PRODUCING PENNY SIZED HAIL AND WIND GUSTS TO 50 MPH. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3914 10201 3955 10203 3955 10141 3913 10139 TIME...MOT...LOC 2223Z 262DEG 16KT 3924 10151 MENTZER
Local storm report, Jul 10, 4:26 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
426 PM MDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 6 SSE WRAY 40.00N 102.19W
07/10/2010 E0.88 INCH YUMA CO PUBLIC
DIME TO NICKEL SIZE HAIL COVERED THE GROUND.
&&
FOLTZLocal storm report, Jul 10, 4:36 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
436 PM MDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 5 NNW STRATTON NE 40.21N 101.28W
07/10/2010 M1.00 INCH HITCHCOCK NE TRAINED SPOTTER
QUARTER SIZED HAIL.
&&
HENDERSONSpecial weather statement, Jul 10, 4:44 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
444 PM MDT SAT JUL 10 2010
KSZ027-041-102315-
GREELEY-WALLACE-
444 PM MDT SAT JUL 10 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WALLACE AND GREELEY COUNTIES IN WEST CENTRAL
KANSAS...
AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 9 MILES SOUTH OF WESKAN...
MOVING EAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3851 10205 3891 10204 3895 10148 3869 10151
3869 10157 3853 10157
TIME...MOT...LOC 2244Z 263DEG 16KT 3873 10196
MENTZERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:03 PM MDT | Flash Flood Warning | GLD | Thomas | 68 min |
| Jul 10, 2:11 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 15 min |
| Jul 10, 4:24 PM MDT | Special Weather Statement | GLD | Sherman | 36 min |
| Jul 10, 4:37 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 53 min |
| Jul 10, 4:44 PM MDT | Special Weather Statement | GLD | Wallace | 31 min |
| Jul 10, 5:06 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 54 min |
| Jul 10, 5:31 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 59 min |
| Jul 10, 5:45 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 60 min |
| Jul 10, 5:47 PM MDT | Tornado Warning | GLD | Greeley | 28 min |
| Jul 10, 1:59 PM MDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| Jul 10, 2:04 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 56 min |
| Jul 10, 2:53 PM MDT | Special Weather Statement | GLD | Kit Carson | 37 min |
| Jul 10, 3:20 PM MDT | Special Weather Statement | GLD | Cheyenne | 25 min |
| Jul 10, 2:37 PM MDT | Special Weather Statement | GLD | Dundy | 23 min |
| Jul 10, 3:04 PM MDT | Special Weather Statement | GLD | Dundy | 26 min |
| Jul 10, 3:11 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 36 min |
| Jul 10, 4:15 PM MDT | Special Weather Statement | GLD | Hitchcock | 30 min |
| Jul 10, 4:35 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock | 55 min |
| Jul 10, 5:40 PM MDT | Special Weather Statement | GLD | Red Willow | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.